Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


osteoarthritis osteopenia
Feb 11, 2006

Hi Doc,

I have been poz for 6 years and I'm 47. Currently undetectable, on sustiva/epzicom. Also on meds for kidney disease (ace), cardiac (beta), lipids (lipitor), I have neuropathy. Now to add to it is 'some osteopenia' and winding up in ER this week with every bone in my body aching (temp 95.1), I mean there should be only one reason why a human's eyes roll back and the fingers/toes go numb. Not Bone Pain!! ... I'm talking hips, back, shoulders, upper chest (didn't realize bones hurt there too!), bones in the biceps (why can't we just have guns there?), wrists. This was after several xrays of the bones in my body. Sadly I had hip xrays from a lap 3 weeks again and whoever read it there said everything is 'fine' .. perhaps they need glasses, it could be worse .. I could have been dead and perhaps they wouldn't notice. But oh .. the er .. good nice people ... even the lady with the makeup on in the morning ready to go out for the night.

I know .. what's my writing for?

Well ... How does someone deal with this? I mean the pain!!!???!!! .. Oh they gave me pain med there .. thank gawd for modern times 'cause I ain't a drinking fella!

hmm .. have to think ... I'm taking a break while typing .. the eyes keep rolling back .. I know .. if it were only the real thing Doc... please know I would not be writing or complaining! ... but geez ... does it ever stop (short of death .. btw . I know why some pray for it) ... I mean here's HIV .. then it's .. take these meds .. then it's .. OH ... You got side effects!!?? .. Then it's oh .. more side effects ...

God .. I should have orgasms this long and deep ... (hmm .. maybe some place should test this out for a new type of pill .. one that causes the pain when taken with sex .. just think .. if the reciever was getting this feeling .. they might they the giver is JJish .. ya know .. dy-no-mite! . sorry for that visual) ... it's my mind going nutty from pain .. okkkk ..

So now what??? .. I sure got to convince the people at the SSA .. that NOONE can work under these conditions ..

OH ... btw .. what is a herinated bowel?? they said I have one .. maybe this is why I've gain weight .. ahh . speaking of that ..

I am not supposed to take calium and I'm to watch the amount because of my kidneys .. (btw again .. my blood in my urine is 250 H under some new test and my protein is 100 H under this same test) .. gee I thought the ace med was supposed to help .. anyhoo doc ...

I've been told to take calium and vit A to help with the bone loss .. but then that might affect my kidneys (in the wrong way) .. so I have to choose between saving my bones or saving my kidneys? .. Can I call the whole thing off?

I am a person who can walk .. sadly now it's like 90 yrs old and I need granny rheum med (where do I get this?) ..

sorry to confuse you doc .. discuss amongst yourselves ...

short of breathing and using a vocal point .. I'm a guy but have been thru the birth process (watching and being a coach a few times) ... so I know the vocal point .. they did refuse to give me a an epidural and I even offered to let them do the episiotomy just for the pain med killer .. still refused .. HEY DOC I was crazy with pain .. now I know why a woman giving birth tells everyone to shut up ...

ok .. back to me .. let's talk about me ..

I know the osteopenia is nothing in the way of pain .. but the other osteo thing .. OUCH ..

SSA told me I had no illness from my hiv .. what is neuropathy? High lipids and now being on a beta med for it .. then this bone stuff ..

oh .. btw .. left ear is filled with fluid .. referred me to an eng .. perhaps this goes along with my left eye although being able to see .. doc told me if i lose right eye sight .. i'll be legally blind .. though last fall mri showed I have a big head and cyst in the back .. nuttin else ..

gee.. sorry doc .. I've gone on again ..

got to get glassed in order to protect my right eye ... thinking of getting the dame edna glasses and dying my hair lavender .. I can be her american cousin <smile>

see .. what this pain does to me!! ... it just ain't fittin that's what it is .. ain't fittin ..

Now what?

Response from Dr. Henry

You should discuss with your HIV specialist whether you need a DEXA scan if you haven't had one already to determine the bone caclium status. If you have severe osteoporosis then more then caclium may be needed (such as alendronate). Other hormonal problems (such as low testosterone or parathyroid abnormalities) can cause bone problems so an endocrinologist might be helpful. If you are having bone or joint pain then an evalution by a rheumatologist might better define what is causing your pain and how to improve managment. KH



Previous
Spotty Face
Next
combivir and nevirapine in relation to low sperm count and erection problems.

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement